Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Has been on methadone, is very skinny and picks her skin. Have mood swings and lost children. Advise?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 725 Questions
Question
hi my daughter been on methadone for 10 years and she is very skinny and she pick and pick her skin so badly and she has bad moon swings and turn against and a bruise people and she lost her 5 children though welfare and i just wonder that methadone cause her problem and she pick and make it blood .
Posted Wed, 19 Jun 2013 in Mental Health
 
 
Answered by Dr. Nehal Shah 54 minutes later
Hi,
Thanks for using healthcare magic.

I have gone through your history.

Symptoms in your daughter might be due to

- Bipolar mood disorder with psychotic features
- Impulse control disorder
- Methadone toxicity
You should consult your psychiatrist for detailed evaluation .
Treatment will be directed as per cause.

Drugs like divalprorex sodium or lithium or oxcarbamezapine along with antipsychotic agent might be helpful to her. Doctor may advise to stop taking methadone.

I hope I have addressed your concern.

Feel free to revert to me in case if you have further query.

Thanks.
Above answer was peer-reviewed by
 
Follow-up: Has been on methadone, is very skinny and picks her skin. Have mood swings and lost children. Advise? 1 hour later
sorry but i dont understand you does methodone feck your body and why the doctors leave her on it for so long she 34 kilgo in waite
 
 
Answered by Dr. Nehal Shah 35 minutes later
Hi,
Thanks for reverting to me.

Your daughter's symptoms might be due to one of the following.

1) Bipolar mood disorder with psychotic features with tactile hallucination which is more likely in her case.

2) Methadone side effects.

The reason of her symptoms may be one of the above and not necessarily all.

Methadone is synthetic, long acting opioid drug which is widely used for morphine and heroin deaddiction program. But it may cause, obviously not in all but some cases, mood changes and hallucination as a side effect.

So it is advisable to consult your psychiatrist for detailed evaluation and to find out the exact cause of her behavior.

I hope I have addressed your concern.

Feel free to revert to me in case if you have further query.

If you do not have any query, please close the discussion and rate the answer.

Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor